Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 3, 2007, 5:42 AM MDT for 18 counties in Montana. It took effect at Aug 3, 2007, 3:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 5:42 AM MDT (11:42 UTC)
- In effect from
- Aug 3, 2007, 3:00 PM MDT
- Expired
- Aug 4, 2007, 8:37 PM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3353 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 031145 CCA RFWTFX RED FLAG WARNING...CORRECTED VTEC CODE NATIONAL WEATHER SERVICE GREAT FALLS MT 542 AM MDT FRI AUG 3 2007 MTZ112-114-031800- /O.UPG.KTFX.FW.A.0009.070803T2100Z-070804T0600Z/ /O.NEW.KTFX.FW.W.0012.070803T2100Z-070804T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 542 AM MDT FRI AUG 3 2007 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONES 112 AND 114)... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA TODAY AND BRING INCREASING WESTERLY WINDS ALOFT. A COLD FRONT AHEAD OF THIS TROUGH WILL MOVE FROM WEST TO EAST ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON THROUGH THE EVENING. THESE TWO FACTORS WILL BRING WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITIES DURING THIS TIME WILL BE NEAR OR BELOW 20 PERCENT...ESPECIALLY AT LOWER ELEVATIONS. THE BREEZY AND GUSTY WINDS WITH LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. CONDITIONS WILL IMPROVE LATE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
5 follow-up statements
000 WWUS85 KTFX 031947 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 147 PM MDT FRI AUG 3 2007 MTZ112-114-040600- /O.CON.KTFX.FW.W.0012.070803T2100Z-070804T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 147 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA AND BRING INCREASING WESTERLY WINDS ALOFT. A COLD FRONT AHEAD OF THIS TROUGH WILL MOVE FROM WEST TO EAST ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON THROUGH THE EVENING. THESE TWO FACTORS WILL BRING WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITIES DURING THIS TIME WILL BE BELOW 20 PERCENT...ESPECIALLY AT LOWER ELEVATIONS. THE BREEZY AND GUSTY WINDS WITH LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. CONDITIONS WILL IMPROVE LATE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 040511 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1111 PM MDT FRI AUG 3 2007 MTZ112-114-041200- /O.EXT.KTFX.FW.W.0012.000000T0000Z-070805T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1111 PM MDT FRI AUG 3 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT SATURDAY NIGHT FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONES 112 AND 114)... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT SATURDAY NIGHT. WEST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL PERSIST OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS IN THE WAKE OF A COLD FRONT. BOTH TEMPERATURES AND DEWPOINTS HAVE BEEN FALLING BEHIND THIS FRONT AS WELL THIS EVENING...WHICH SHOULD MAKE FOR ONLY MODERATE TO POOR HUMIDITY RECOVERY FOR MOST OF THE NIGHT. LATE TONIGHT INTO SATURDAY MORNING...WINDS WILL DECREASE SOMEWHAT AND HUMIDITIES WILL RECOVER A BIT MORE...BUT THIS RESPITE WILL ONLY BE TEMPORARY. WINDS WILL INCREASE AGAIN ON SATURDAY TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. RELATIVE HUMIDITIES WILL ALSO FALL TO NEAR OR BELOW 20 PERCENT DURING THE AFTERNOON...FOR RED FLAG CONDITIONS ONCE AGAIN THROUGH THE EVENING HOURS. CONDITIONS WILL IMPROVE LATE SATURDAY EVENING AND THROUGH SATURDAY NIGHT...AS RELATIVE HUMIDITIES RECOVER AND WINDS DECREASE WITH THE PASSAGE OF A COOLER AND MORE MOIST CANADIAN COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
000 WWUS85 KTFX 041137 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 537 AM MDT SAT AUG 4 2007 MTZ113-115>118-041800- /O.EXB.KTFX.FW.W.0012.070804T1800Z-070805T0400Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 537 AM MDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA (ZONES 113 AND 115-118)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. RELATIVE HUMIDITIES WILL ALSO FALL TO NEAR OR BELOW 20 PERCENT DURING THE AFTERNOON...CAUSING RED FLAG CONDITIONS THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON AND EVENING HOURS...CAUSING GUSTY AND MORE ERRATIC WINDS AT TIMES. CONDITIONS WILL THEN IMPROVE THIS EVENING AND OVERNIGHT. RELATIVE HUMIDITIES WILL RECOVER AND WINDS WILL DECREASE WITH THE PASSAGE OF A COOLER AND MORE MOIST CANADIAN COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-041800- /O.EXT.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 537 AM MDT SAT AUG 4 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONES 112 AND 114)... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. A CANADIAN COLD FRONT MOVED SOUTH THROUGH PORTIONS OF NORTH CENTRAL MONTANA THIS MORNING...SHIFTING WINDS MORE NORTHERLY AND CAUSING RELATIVE HUMIDITIES TO INCREASE TO GREATER THAN 70 PERCENT. HOWEVER...WEST TO NORTHWEST WINDS WILL RETURN TO THIS AREA BY THIS AFTERNOON...AS WINDS ALOFT MIX DOWN TO THE SURFACE. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. DRIER AIR WILL ALSO MIX DOWN TO THE SURFACE THIS AFTERNOON...CAUSING RELATIVE HUMIDITIES TO FALL TO NEAR OR BELOW 20 PERCENT DURING THE AFTERNOON. THE WINDS AND DRY CONDITIONS WILL CAUSE RED FLAG CONDITIONS TO RETURN TO THE AREA. CONDITIONS WILL IMPROVE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
000 WWUS85 KTFX 041713 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1113 AM MDT SAT AUG 4 2007 MTZ112-114-050400- /O.CON.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1113 AM MDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND GUSTY WEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING...AS HUMIDITIES WILL FALL TO BELOW 20 PERCENT AND WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW GUSTS UP TO 35 MPH. CONDITIONS WILL IMPROVE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES SLOWLY RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115>118-050400- /O.CON.KTFX.FW.W.0012.070804T1800Z-070805T0400Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1113 AM MDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING...AS HUMIDITIES WILL FALL TO BELOW 20 PERCENT AND WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW GUSTS UP TO 35 MPH. ADDITIONALLY...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF FIRE WEATHER ZONE 118. GUSTY ERRATIC WINDS ARE POSSIBLE IN OR NEAR THE STRONGER THUNDERSTORMS. CONDITIONS WILL IMPROVE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES SLOWLY RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 050237 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 837 PM MDT SAT AUG 4 2007 MTZ112>118-050345- /O.CAN.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 837 PM MDT SAT AUG 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE INCREASED SOMEWHAT THIS EVENING AND THUNDERSTORMS HAVE DIMINISHED IN COVERAGE. WINDS HAVE ALSO DECREASED EXCEPT IN THE VICINITY OF ISOLATED THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE ALSO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:52 AM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 3, 3:52 AM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 352 AM MDT FRI AUG 3 2007 .DISCUSSION... TODAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH WILL APPROACH MONTANA FROM THE WEST TODAY. DISTURBANCES IN THE RESULTING UNSTABLE SOUTHWEST FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS TO SOUTHWEST MONTANA MAINLY THIS AFTERNOON AND EVENING...WITH ONLY ISOLATED THUNDERSTORMS REACHING INTO THE EASTERN PORTIONS OF THE TFX CWA. A WEAK COLD FRONT WILL ALSO MOVE THROUGH THE CWA TODAY...BRINGING BREEZY AND GUSTY WESTERLY DOWNSLOPE WINDS TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. THESE WINDS WILL HELP SUPPRESS THUNDERSTORM DEVELOPMENT THERE. TEMPERATURES TODAY WILL REMAIN ABOVE NORMAL. HOWEVER...TEMPERATURES WILL THEN BEGIN A COOLING TREND THROUGH THE REMAINDER OF THE WEEKEND. COOLER AIR WILL MOVE INTO THE AREA BEHIND THIS INITIAL COLD FRONT. A SECONDARY CANADIAN COLD FRONT GETS PUSHED SOUTH BY THE PASSAGE OF THE UPPER LEVEL TROUGH SATURDAY AND SATURDAY NIGHT...WHICH WILL THEN COOL TEMPERATURES EVEN FURTHER CLOSER TO NORMAL ON SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL REMAIN MAINLY OVER SOUTHWEST AND CENTRAL MONTANA SATURDAY AFTERNOON AND EVENING. THE UPPER LEVEL RIDGE WILL THEN BEGIN TO REBUILD INTO THE NORTHERN ROCKIES ON SUNDAY...SPREADING THE SLIGHT CHANCE FOR THUNDERSTORMS A BIT FARTHER NORTH. NORTHERLY WINDS WILL BECOME BREEZY SATURDAY NIGHT WITH THE PASSAGE OF THE CANADIAN COLD FRONT...BUT THEY WILL BE LIGHT ON SUNDAY. COULSTON SUNDAY NIGHT THROUGH FRIDAY NIGHT...SOUTHWEST FLOW ALOFT IS EXPECTED OVER THE AREA. EXPECT SOME WEATHER DISTURBANCES WILL TRIGGER A FEW THUNDERSTORMS FROM TIME TO TIME AND HAVE GONE WITH A BROADBRUSH FORECAST OF SLIGHT CHANCE OF THUNDERSTORMS. EXPECT INCREASED LOW LEVEL DOWNSLOPE FLOW TUESDAY AND WEDNESDAY AND HAVE THEREFORE INCREASED THE WINDS. IN LINE WITH THIS THOUGHT A BIT ABOUT GOING MOSTLY DRY OVER THE PLAINS TUESDAY AND WEDNESDAY BUT THINK THERE IS ENOUGH OF A THREAT OF LIFT AND INSTABILITY THAT THERE COULD BE A THUNDERSTORM OR TWO. DAYTIME TEMPERATURES SHOULD CONTINUE ABOVE NORMAL BUT DO NOT SEE TRIPLE DIGITS AT THIS POINT. THERE ARE SOME INDICATIONS THAT TEMPERATURES WILL GRADUALLY WARM FROM EARLY IN THE PERIOD TO LATE IN THE PERIOD. BLANK && .AVIATION... UPDATED 0455Z. UPPER LEVEL RIDGE PERSISTS OVER NORTH CENTRAL MONTANA WHILE WEAK DISTURBANCE CONTINUES TO MOVE ACROSS SOUTHWEST MONTANA OVERNIGHT. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF A LINE FROM KHMM TO KBTM TO K3HT WILL GRADUALLY DIMINISH AFTER 06Z. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHWEST MONTANA AND SOUTHERN PORTIONS OF CENTRAL MONTANA FRIDAY AFTERNOON. BREEZY WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT ON FRIDAY AND WILL CAUSE FOREST FIRES TO INCREASE ACTIVITY. EXPECT VFR CONDITIONS EXCEPT FOR AREAS MVFR DUE TO SMOKE AS FIRES FLARE UP. MPJ && .FIRE WEATHER... UPDATED 335 AM MDT. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA FROM THE WEST TODAY...AND AN ASSOCIATED WEAK COLD FRONT WILL MOVE ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA DURING THE DAY. THIS WILL CAUSE WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THIS AFTERNOON THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL ALSO LOWER TO BELOW 20 PERCENT DURING THIS TIME ACROSS THESE AREAS. WILL THEREFORE UPGRADE THE FIRE WEATHER WATCH FOR ZONES 112 AND 114 TO A RED FLAG WARNING. WINDS WILL NOT BE QUITE AS STRONG ACROSS THE SOUTHERN AND EASTERN ZONES AND RELATIVE HUMIDITIES SHOULD NOT GET QUITE AS LOW. THEREFORE...WILL LEAVE THEM OUT FOR NOW...BUT WILL ADD HIGHLIGHTS REGARDING BREEZY WINDS AND DRY CONDITIONS. COOLER AND LESS DRY CONDITIONS WILL PREVAIL SATURDAY THROUGH MONDAY. WINDS WILL THEN INCREASE AGAIN ON TUESDAY AND WEDNESDAY...AND RELATIVE HUMIDITIES WILL LOWER TO AROUND 20 PERCENT AGAIN. WILL MONITOR THIS SITUATION REGARDING POSSIBLE HIGHLIGHTS. COULSTON/BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 92 55 88 53 / 10 10 10 10 CTB 88 54 85 49 / 10 10 10 10 HLN 92 58 89 55 / 20 20 20 20 BZN 94 53 89 52 / 20 20 20 20 WEY 80 41 78 43 / 30 30 30 30 DLN 87 55 87 53 / 20 20 20 20 HVR 96 57 90 55 / 10 10 10 10 LWT 91 53 88 50 / 10 20 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM MDT THIS AFTERNOON THROUGH MIDNIGHT TONIGHT FOR MTZ112-114. && SHORT TERM...COULSTON LONG TERM...BLANK AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 2, 10:55 PM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT THU AUG 2 2007 MTZ009-010-014-044>046-048-049-031200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 1055 PM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH FRIDAY AFTERNOON AND CONTINUE THROUGH FRIDAY EVENING. RELATIVE HUMIDITIES WILL ALSO FALL TO NEAR OR BELOW 20 PERCENT DURING THIS TIME. CONDITIONS ARE EXPECTED TO IMPROVE LATE FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>013-015-047-050>055-031200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1055 PM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.